MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that during intervention, the vlift expander proximal knob of the inner shaft was fractured off of the device intra-operatively.No adverse consequences, or medical intervention were reported. the procedure was completed successfully with a 2 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The expander has three components: a main shaft, an inside threaded shaft, and an outer cannulated shaft.The inner shaft's body was not returned only the fractured knob was returned.The returned parts were visually examined.There were no visual anomalies on the main shaft and the outer cannulated shaft.Device and complaint history records were reviewed, no relevant manufacturing issues or similar complaints were identified.The surgeon did not appear to use complex maneuvers or excessive forces on the device during the procedure.It is unknown how many times this device has been used.A material analysis was performed on a similar device with the same failure mode and it was concluded that the shaft fractured in a ductile overload mode likely caused by multiple directional forces applied onto the knob.However, the cause of the reported event cannot be determined conclusively form the information provided and without evaluation of the fracture surface.

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12456527
Report Number0009617544-2021-00151
Device Sequence Number11746240
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number206793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown